Re: increasing prednisone when sick
I would be very careful with increasing prednisone without checking with your doctor. Cortisteroids suppress your immune system, increase blood pressure, cause unfavorable changes in cholesterol, cause sleep disorders, depression, aggression, etc. I would suggest increasing your Vitamin C intake, and echinacea tea. Both will boost your immune system without poisoning you at the same time.
Not a prednisone fan. I believe too much prednisone led to my recent gall bladder attack. In July 07 I had bronchitis/walking pneumonia, given biaxin & prednisone dose pack. Three months later it started again, was given kenalog shot & augmentin. It got worse so I went to a Med Center who changed my antibiotic to Biaxin, gave me two breathing treatments and an antibiotic injection (turns out it was a different cortisteroid). Five days after finishing the antibiotic, it was back again with a vengeance. Went to my doctor he gave me Cipro (antibiotic), which led to a bacterial infection (staph) on my face and psoriasis. My doctor changed my antibiotic to Ceclor. Three weeks later I was in the hospital with a gall bladder attack and the same cough. Then my doctor put me on another antibiotic Levaquin, gave me a different cortisteroid shot and sent me to a surgeon. I am 44 years old, and until last July I had not missed a more than a day of work a year (sometimes none) in over 10 years and have never had the flu or a flu shot. Now I have a doctor, pulmonologist and a general surgeon on speed dial.